Jump to content
CrazyBoards.org

Med consolidation


Recommended Posts

As you Can see from sig my meds are out of control...two mood stabilizers, 3 aps, 2 benzos, a stimulant and a partridge In a pear tree. I'm not sure how to consolidate these these meds without risking symptoms worse. I was thinking high dose latuda (has made me able to sleep before) so I can ditch the Vraylar and Thorazine ...id stll have halcion for sleep but if latuda/clozaril works that could be a PRN. Does that seem logical?

Edited by Iceberg
Link to comment
Share on other sites

I'm in the same position of wanting to trim the fat from my cocktail: I don't know where to start. It's been suggested the ADs are useless for my depression and they possibly are but I don't take them for that. Cymbalta treats anxiety, especially intrusive thoughts. Remeron helps me sleep.

two stabilisers seems excessive but I get manic without lithium and sleep 20 hours a day without Lamictal. Abilify i just started and it is helping me feel way more sane and happy already.

my point is that sometimes it's hard to trim it down when they all play a role. Taking anything away rocks the boat too.

i recommend you get a second opinion from a different psychiatrist. Have you questioned your currant pdoc about his reasoning for using the meds he has given you?

3 APs seems a lot to my laymans eyes. The risk of TD is probably much higher than if you took only one I imagine. It's a horrible condition. 

Edited by mcjimjam
Link to comment
Share on other sites

I can relate. I want off meds or at least some of them, but where to even start? I'm on 3 AAP's too and a mood stabilizer and 2 anxiety pills etc etc. My Dr also has no intention of getting me off any meds. I'm very worried about TD. I've gained 100 lbs since starting meds so so so many years ago. I almost have diabetes.

I hate taking pills but without I wander around town without shoes talking to the voices all night long until I get taken to the ER. Or I'm attempting suicide and subsequently getting my stomach pumped. Or having seriously extended state hospital "vacations."

I don't know what is the right thing to do anymore. It's never easy. 

Link to comment
Share on other sites

I think one reason for med bloat is that the risk benefit ratio is generally better when adding a new med rather than withdrawing a currant one, assuming you aren't having really bad reactions to the meds you take.

Link to comment
Share on other sites

Lithium, lamictal, clozaril, Adderall, klonopin,inderal, zofran, thorazine, and halcion (that's all your meds save one) have been on the market at least 10 years, some more than 20 years. How long must a med be in use before it is considered "safe"; that the risks are well known as are the benefits ? I consider 10 years to be long term and that side effects become well known when a med is 10 years old. Worrying about the long term effects of meds that have been on the market long term seems a a pointless exercise.

Link to comment
Share on other sites

@notloki yeah, save for the metabolic issues, kidney issues, tardive dyskenisia, thyroid problems which I've already had, rebound insomnia, weight gain and diabetes insipidus. I am the last person to reject a med cuz of side effects...I've been on many I know the drill. I was agreeing with others on this forum, not trying to sound paranoid or anti med. I take 20 pills a day. I'm not anti med.

@melissaw72 I don't disagree, you have a point...Its just that this just usually piles and piles until a hospital med cleanse 

Link to comment
Share on other sites

Iceberg, do you know what each med is specifically supposed to be doing? Not "Well, it's LTG, therefore it's a mood stabilizer," but if you're taking things off-label (I don't know if that's the case), it might help if you clarify what is supposed to be doing what.

Link to comment
Share on other sites

2 hours ago, notloki said:

Lithium, lamictal, clozaril, Adderall, klonopin,inderal, zofran, thorazine, and halcion (that's all your meds save one) have been on the market at least 10 years, some more than 20 years. How long must a med be in use before it is considered "safe"; that the risks are well known as are the benefits ? I consider 10 years to be long term and that side effects become well known when a med is 10 years old. Worrying about the long term effects of meds that have been on the market long term seems a a pointless exercise.

Just because a med has been around a while doesn't mean it has no long-term risks.

Link to comment
Share on other sites

@Gearhead we can't always tell that's the issue. I mean if you keep stacking med on med of course you'll sleep but Ull just be a zombie...clozaril and lithium have definite effects so there fixed. Lamictal idk but it has no side effects so why kick it...adderall I need...so it's the Vraylar/Thorazine/halcion combo I'm looking at. I think I'm going to ask to switch to latuda/halcion since I know that's makes me sleep. See doc at 11 wish me luck 

Link to comment
Share on other sites

2 hours ago, Gearhead said:

Good luck! And whatever else you do, remember: NEVER change more than one thing at a time. If you do, you can't tell what's causing any side effects or return of symptoms.

That's generally good advice, but it depends. If you are tapering very slowly off two meds at the same time, you may not know which one is the problem med, but towards the end, you can go off one completely while you continue with the other for a while. Then you'll probably figure it out. Otherwise you might have to wait a year or more to figure it out, just doing one at a time. This practice saved me five months when I did my last double taper.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...